Am I the only one? I have been putting on weight whilst having chemo. Nurse thinks the steroids have increased my appetite

Hi, will be having my 5th chemo next week following diagnosis of ovarian cancer recurrence.

Although I read that many people struggle to maintain and are losing weight, I am actually putting on weight. 

Nurse said not to worry about it and it is probably the steroids which have increased my appetite.

Anyone else putting on weight?

Thank you x

Parents
  • Hi Cah - you are definitely not the only one! As part of my treatment for Myeloma, l have gained 7kg in as many weeks. I am not very tall so it’s a lot for me.
    l take steroids 2 days per week and I find that some of it is fluid retention as l gain weight after taking the steroids then lose some later in the week. As some of your other responses below l could just carry on eating!  l try to eat sensibly and don’t eat after 7pm. I also don’t have snacks in the house so l’m not tempted! Hopefully my weight will go back to normal once this treatment cycle is complete. Don’t despair! 

Reply
  • Hi Cah - you are definitely not the only one! As part of my treatment for Myeloma, l have gained 7kg in as many weeks. I am not very tall so it’s a lot for me.
    l take steroids 2 days per week and I find that some of it is fluid retention as l gain weight after taking the steroids then lose some later in the week. As some of your other responses below l could just carry on eating!  l try to eat sensibly and don’t eat after 7pm. I also don’t have snacks in the house so l’m not tempted! Hopefully my weight will go back to normal once this treatment cycle is complete. Don’t despair! 

Children